Forums


Medications & Prescription Treatment

Proprananol

  • By Paula54

    Hiya
    I get exertional headaches to the point that even if my heart rate goes up slightly i will get a headache the following day that lasts fir three days. I have not wanted to take proprananol before as i have low blood pressure anyway and i can see that in large doses it can reduce your ability to exercise so…. Things are now so bad that i am keen to give it a try, anyone else got any experiences to share?

    Reply Created with Sketch. reply
  • By Judy

    I take 70 mg. of Propranolol along with 200 mg. of Topamax daily for my migraines which are chronic. I found that the combination of the two drugs has not eliminated my migraines but has lessened the severity of my attacks. I still get 2-4 migraines a week but am able to manage them with abortive medications. It is rare for me now to end up in with those horrible 24-48 hours where I am curled up in bed and in constant pain just waiting for the agony to go away. While I would love to take less medicine, I consider my life to be in general more manageable. The combination of the two drugs probably does make my more tired, but I have been taking it for so long I don’t know any different. I try and exercise when I can…yoga, walking, slow jogging….but have gone as long as a year with no exercise when my migraines were particularly bad. The only thing I did notice is that I did try and withdraw one time from the Propranolol when I was feeling particularly healthy. I tapered very slowly but suffered chest pains and severe migraines which were quite alarming considering I was on such a low dose. I had already tapered down from 300 mg. to 200 mg. of the Topamax and was hoping to eliminate the Propranolol as well. I have very low blood pressure normally (100/60) but I can’t say as I saw that it made any difference in my ability to exercise. Your heart rate may not register as high but you are obviously still getting all the benefits of a workout. Good luck with whatever you decide!

    Reply Created with Sketch. reply
    • By Nancy Harris Bonk Moderator

      Hi Judy,

      Thank you for sharing your migraine regime with us. I’m so happy you’ve found a combination of medications that make life more manageable.

      Keeping my fingers crossed for your continued success,
      Nancy

      Reply Created with Sketch. reply
  • By Emily

    I used to take Proprananol (~15 mg a day) a few years ago. While the medicine, unfortunately, didn’t affect my migraines I did feel the side-effects of the drug. I also have low blood pressure and prop did lower it even more. Be careful to wear warm clothing because (in my experience) you will get and stay cold all day. I’m not sure it really affected my ability to exercise. I did get out of breath more easily, but it wasn’t to the point where it affected my daily activities. Good luck!!

    Reply Created with Sketch. reply